Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 10, 2021, 12:45 PM EDT for Harnett County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 12:45 PM EDT (16:45 UTC)
- Expired
- Aug 10, 2021, 1:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
County Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 38 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WWUS82 KRAH 101645
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
1245 PM EDT Tue Aug 10 2021
NCZ042-077-101745-
Johnston NC-Harnett NC-
1245 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of eastern Harnett and
southwestern Johnston Counties through 145 PM EDT...
At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lillington, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lillington, Dunn, Angier, Benson, Erwin, Coats, Four Oaks, Coats
Crossroads and Buies Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3526 7872 3527 7872 3526 7881 3537 7889
3552 7872 3552 7871 3561 7859 3540 7830
3532 7853 3531 7854 3532 7854 3530 7858
3529 7858 3525 7867
TIME...MOT...LOC 1644Z 236DEG 23KT 3535 7878
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
LeinsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 10, 9:56 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 10, 9:56 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 956 AM EDT Tue Aug 10 2021 .SYNOPSIS... Southerly flow around offshore Bermuda high pressure will result in hot and humid conditions through late week. && .NEAR TERM /THROUGH TONIGHT/... As of 956 AM Tuesday... The morning surface analysis indicated a developing Piedmont trough just west of Winston-Salem, with mid to upper 60s dewpoints west of this boundary and generally low to middle 70s dewpoints over much of central NC. Another humid day again this afternoon with lower 90s for highs. Max heat indices forecast to be near the century mark over portions of the Sandhills, the Triangle, and southern Coastal Plain. Along with the Piedmont trough, a few mid-level disturbances over the Appalachians will move from west to east over the central and western Piedmont this afternoon and evening. The best coverage of scattered storms should be focused over the Piedmont, but isolated storms have been introduced over the Coastal Plain based on the favorable pattern and possible sea-breeze development. Storm coverage will decrease after 00Z with loss of daytime heating. The rest of the forecast looks on track for today and tonight. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... As of 225 AM Tuesday... More of the same Wed, with additional very minor waves riding slowly E through the very weak steering flow and persistent above normal heights associated with the anticyclone centered just to our E. Surface flow will remain weak as well, with a poorly defined Piedmont trough. Models show the PW maximum slightly farther E, into the Piedmont, as compared to today, and with expectations of slightly higher CAPE resulting in part from the increasing surface dewpoints, we should see better coverage extending a bit further E as compared to today, a 40-50% pop NW trending to isolated over the E Piedmont and W Sandhills and low to no pops in the Coastal Plain. Once again, any storms should dwindle by mid to late evening. Persistence will rule temps, so expect highs in the upper 80s to mid 90s and lows 69-76. Heat indices will continue to creep upward day- to-day this week, peaking today at 98-104, just under advisory criteria but still hazardous for sensitive groups. -GIH && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 400 AM Tuesday... The extended period will generally feature diurnal showers and storms each day, aided by a surface lee trough that will extend across the area, and a Bermuda High that will result in deep moist southerly flow. The best chance for convection on Thursday and Friday will be in the west as subsidence from the western Atlantic ridge decreases POPs to just slight across the Coastal Plain. By the weekend, an upper trough diving down from the Great Lakes will drag a cold front across the Northeast and Ohio Valley. This results in POPs increasing to likely across northern zones on Saturday and especially Sunday. However, it is unclear if the front itself will actually make it this far south, as both the GFS and ECMWF appear to wash it out before it gets here. POPs continue in the high chance/likely range on Monday as moisture from what is currently Potential Tropical Cyclone Six (which both the GFS and ECMWF currently show making landfall on the NE Gulf Coast) may start to stream into the area from the southwest. However, it is too early for any specifics at this time. Temperatures will be slightly above average from Thursday through Saturday, with highs mainly in the lower-90s, but the high humidity will make it feel much worse. The most oppressive heat indices look to be on Thursday, when they could get as high as 105, but some triple-digit heat indices may continue through Saturday. Temperatures will continue to decrease by Sunday and Monday thanks to increasing clouds/precipitation chances, with forecast highs only in the 80s. Clouds and moisture will keep lows above average, especially on Thursday and Friday nights when they will only drop to the lower-to-mid-70s. Forecast lows then decrease to upper-60s to lower-70s for the rest of the period. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... As of 635 AM Tuesday... VFR conditions should hold over NW portions of central NC, under a veil of mid and high clouds, but areas of MVFR to IFR conditions (mostly IFR cigs and MVFR vsbys in fog) will linger through 13z over S and E sections, including FAY/RWI. VFR conditions will return areawide after 14z. A storm or two is possible after 19z today at INT/GSO, with lower chances at RDU and points E and SE. Any storms should diminish by 01z, with mostly VFR conditions heading into the the last few hours of the TAF valid period. Surface winds will remain light, mainly from the SSE or S through this morning and later tonight, and from the SW this afternoon. Looking beyond 12z Wed, VFR conditions should hold through Wed morning, with a lower risk of sub-VFR clouds/fog as compared to this morning. Typical summertime weather is expected through the week, with possible sub-VFR clouds/fog early most mornings, and scattered storms from early afternoon through mid evening each day, with the highest chances in the Piedmont (INT/GSO/RDU). -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL NEAR TERM...Kren SHORT TERM...Hartfield LONG TERM...Danco AVIATION...Hartfield
Hazardous weather outlook, Aug 10, 6:59 AM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 659 AM EDT Tue Aug 10 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111030- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 659 AM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The combination of hot temperatures and high humidity will push heat index values up to 100 to 105 degrees by mid to late week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 12:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1245 PM EDT Tue Aug 10 2021
NCZ042-077-101745-
Johnston NC-Harnett NC-
1245 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of eastern Harnett and
southwestern Johnston Counties through 145 PM EDT...
At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lillington, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lillington, Dunn, Angier, Benson, Erwin, Coats, Four Oaks, Coats
Crossroads and Buies Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3526 7872 3527 7872 3526 7881 3537 7889
3552 7872 3552 7871 3561 7859 3540 7830
3532 7853 3531 7854 3532 7854 3530 7858
3529 7858 3525 7867
TIME...MOT...LOC 1644Z 236DEG 23KT 3535 7878
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeinsThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:41 PM EDT | Heat Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 11 more | 28 hr |
| Aug 10, 5:04 PM EDT | Special Weather Statement | RAH | Stanly | 56 min |
| Aug 10, 5:07 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Aug 10, 5:22 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 53 min |
| Aug 10, 5:23 PM EDT | Special Weather Statement | RAH | Lee, Moore | 52 min |
| Aug 10, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 51 min |
| Aug 10, 6:16 PM EDT | Special Weather Statement | RAH | Moore | 44 min |
| Aug 10, 6:28 PM EDT | Special Weather Statement | RAH | Richmond | 62 min |
| Aug 10, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 39 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.